advertisement
Question
Posted by: Sashi | 2010/01/11

weightloss and birth control

Comlpiments of the new year Doc.Hope u are well.Doc I have a very puzzling situation that I hope u can assist with.I started using birth control pill two years ago because of a bad PMS and birth control was recommended. To my suprise I lost 12kgs without trying but PMS wasnt better in anyway.After a year I decided to stop taking the pill cause it didnt help with PMS and I gained weight Immediately.Then I decided to take the pill again to see what will happen.I lost weight again.

Is there any explanation for this ?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Sashi
Thank you for your good wishes for the new year which I reciprocate heartily. The relationship between female hormone intake and weight is indeed one of those mysteries. Some women will lose weight, while other women will gain weight when they take female hormones. This is evidently an individual reaction. I am just glad that you are one of those women who lose weight when you use the pill. I have not yet come across an explanation for this phenomenon because the interaction of the hormones with metabolism is very complex and what may stimulate one person's metabolism, can suppress another person's metabolism. The human body is indeed a strange and wonderful system. Click on 'Diet' at the top of this page and then on 'DietDoc's articles' and read article 57 'PMS and diet' to obtain some tips on what you can do to prevent these PMS
symptoms.
I hope you have a wonderful 2010.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2010/01/11

Dear Sashi
Thank you for your good wishes for the new year which I reciprocate heartily. The relationship between female hormone intake and weight is indeed one of those mysteries. Some women will lose weight, while other women will gain weight when they take female hormones. This is evidently an individual reaction. I am just glad that you are one of those women who lose weight when you use the pill. I have not yet come across an explanation for this phenomenon because the interaction of the hormones with metabolism is very complex and what may stimulate one person's metabolism, can suppress another person's metabolism. The human body is indeed a strange and wonderful system. Click on 'Diet' at the top of this page and then on 'DietDoc's articles' and read article 57 'PMS and diet' to obtain some tips on what you can do to prevent these PMS
symptoms.
I hope you have a wonderful 2010.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement